1. Yes. I think that the key is to see what the heart rhythm was on the cardiac monitor.
2. Stress can provoke arrhythmias.
3. Probably not. If your blood sugar is elevated, you should be evaluated for diabetes.
4. It depends what it is. Sometimes maneuvers like bearing down or coughing can stop an arrhythmia.
5. It does not appear to be, but I would base any medication changes on whether your cardiac monitor really did show an arrhythmia.
Hi LoriBeth, I also just learned I have sinus tachycardia with a normal heart. Like you I also have Asthma. I do take a beta-blocker to slow the heart rate down. You will have to try differnt ones to find the one that does not effect your asthma. I now take Lopressor and is working well. Letting your heart race for years and years will take it toll on the heart.
If you search the web you will learn that asthma and tachycardia is not uncommon for us. Has something to do with our meds and how we breath. Also check how GRED affects the heart and asthma as well. The more you learn the better you will be at getting the doctors to listen and help you have better days. Search the Archives on this site for asthma/tachycardia/GERD there is alot of postings about it.
For years I complained about the chest pain and short of breath, but when did the peak flow meter test, I was always normal. Now I know it was the tachycardia causing the chest pain. Asthma also will cause chest pain. So you can see why it is hard for doctors to know what is what. If you don't tell them the right type of systoms they don't understand, at least that is what I;ve been though. Now that I am breathing better and almost no pain now. I sure do hate the days I feel bad now. So nice to go a whole day with out sleeping. :-) Seemed like my life was work and bed.
Watch out the week before your period. Thats when it is just the worst. Them hormaones sure do cause your body to do strange things.
I have the exact same thing. I'm 39 years old. My fast racing started when I was about 33. It continued everyday since. Mine sometimes would start up in the morning when I get up and start to walk around, sometimes it starts racing about 15 or 30 minutes after a meal. Wine or any alcohol I cant drink. I noticed if I had a half of glass of wine it would start up a short while after. One day in feb. of 1998 it started in the a.m. as usual but like usual it didnt slow down. I went to the ER that evening and they did all the tests and told me it was sinus tach. Since I have been to a cardiologist and he put me on Toprol 50mg. It has helped alot, but I still have break through symptons. I also notice there more frequent and stronger around the time of ovulation or my period. I really should cut caffeine, but I have maybe one cup in the a.m., and I try to avoid chocolate, and drink decaff coffee at night and decaff soda. My mother has the same thing. Hers started after a stressful time when she was 17.
It went away, but returned in her 30's. The doctor put her on Inderal when she was about 40. She still takes it and she is in her 70's. Her doctor once told her that you can go through a stressful time with no symptons, and once it all has past, your heart symptons start up. You would think the symptons would occur during the stressful time, but they can start up when it all over. I just try to have patience, and hope this can be resolved at some point. But it hard to have patience when the you can feel fine one day, the the next day the symptons return. As you know it is not a pleasant feeling when your heart is racing to beat the band.
Very Interesting reading. As, I am reading all this, my heart is doing the flutters. I too have Asthma. They call is COPD. I also have Reflux (GERD) and shortness of breath. All this started early in 2000. I am a mess. Cannot get any relief from the docs as one does not confer with the other so it is me having to put all the pieces together myself.
You both mentioned that one has to be careful with meds due to asthma. Do some meds cause shortness of breath. I wheeze mainly at night while lying down and the wheeze is heard on exhaling. Is this really asthma?
Any info will be appreciated.
Hi Lenore, The first beta-blocker I took was Timolol, It caused
my asthma to act up about 1 hour after taking it. I am now on metoprolol (Lopressor) which does not brother the asthma. However I have read that the Timolol is suppost to be one of the best to use if you do have asthma. Guess it is up to each person.
I hope you are taking some meds for the GERD. I take 300mg of tagament twice a day and still have problems. Some times it bubbles so bad, I think it is the heart. Of course as soon as I burb it is gone. The pressure must cause the pain.
There is alot that can do for your asthma. I don't understand the extent of your kind. But for me just getting all the mold out of the house was the first step. I am now off my steroid inhaler :-) Just have attacks from time to time. So I know the
inhaler is not cause my tachycardia.
Also sounds like you asthma is not under contol. Put a brick under the legs of the head of the bed. Wash you sheets offen in super hot water. Get new pillows offen.
So you can see one has to learn and study themself and go to the doctor with a list :-)
I recently placed the bricks under the bed, thus elevating the head.
The doc had me on Priolsec/Prevacid and Achifex and none of these did me a bit of good. In fact, I think they made me feel worse by giving me mid abdominal pain and lightheadness. I got off these meds and will see a new doc next week. I take Mylanta Liquid, extra strength and am currently on Zantac but presently read somewhere that pepcid is suppose to be a very good one.
I wheeze all the time but more at night when I lay down.
Happy New Year.
I don't know if this site will let me post another URL, but check out www.myasthma.com/ I am a member there and it helps to ask a real nurse from time to time about your asthma questions.
If you want to e-mail me you can: ***@****
I like how I now have two great sites to get real in put about heart/asthma
I am in a similar situation: I get tachycardia approx 3 times a week - usually 120-150 bpm although it has been higher and I get PVCs/PACs every day...I cannot take B blocker meds because of bad asthma. Comprehensive cardiac tests have all been negative. Can anyone give me some effective techniques to help control my tachy? the only thing that helps is not eating! (I get bad reflux surprise surprise) the fear of death diet certainly works but I need more practical advice. I have read in this forum, of "bearing down" method and breathing techniques employed by others but I don't know how to do them. I have also tried the carotid sinus massage method but I don't think I was doing it correctly. My cardiologist wanted me to take Tambocor but I am wary as my brother took this drug for his tachycardia but still died at the age of 16 from tachycardia which degenerated into A fib and then V fib. I have also tried:
bananas: no good
psychologist: told me he gets it as well and can't contol his
If anyone can give me any details on methods which work for them I would be eternally grateful
I too have bouts of "fluttering" and also rapid heart beats. When my heart goes into a rapid beat, I lay down on the floor and put my feet up in the air. It almost always corrects the rhythm within a few seconds. My doctor told me to try that or "bearing down" (like you're having a bowel movement!). I believe it is called val salva (or something close to that!). The bearing down has never helped me, but putting my legs up sure does. I just wonder what I'm going to do if this ever happens in Walmart! HA HA!
If this happens in Walmarts, pretend you are one of the Greeters!!!!!Ha ha....
I use to be so conscious of my actions but the older I get the more, I do not give a darn <grin>
Have a good week-end.
Hi, I am a 36 year old female that was diagnosed with Sinus Tachycardia in December. I was so sick and tired for the past month. It was hard for me to work. My doctor first diagnosed me with High Anxiety and put me on zanac. That didn't work and
they soon put me in the hospital for 3 days. My pulse was around 160-180 bpm. They have since put me on Metopropanol
with 300 mg a day. I just went to a cardiologist last week and
he is going to do a Tilt Table test on me next week. He feels that my low blood pressure is causing alot of my light headness
and nausau. I am feeling much better these days but am now slowly trying to wean off my meds before the procedure. My Tachycardia never goes away. Its high all the time. I hope to
get some relief soon. I'm not sure I want to be on Meds forever. There has been some talk of doing the ablasive procedure. I guess its a wait and see game. I too am very sick of being sick. I was a healthy person in November and now I live for each doctor appt to get some answers.
Hoping for relief in Green Bay!!!